Alert archive / Missouri / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 55, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 5, 2023, 8:15 AM CDT for Crawford County, Washington County, Missouri. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2023, 8:15 AM CDT (13:15 UTC)
- Expired
- Apr 5, 2023, 8:45 AM CDT
- In force
- 30 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Crawford County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 111 km from the middle of the area, began a volume at 13:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 2:27 AM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.3 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- -94 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
180
WUUS53 KLSX 051315
SVRLSX
MOC055-221-051345-
/O.NEW.KLSX.SV.W.0055.230405T1315Z-230405T1345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
815 AM CDT Wed Apr 5 2023
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southern Crawford County in east central Missouri...
Southwestern Washington County in east central Missouri...
* Until 845 AM CDT.
* At 815 AM CDT, a severe thunderstorm was located near Salem, moving
northeast at 65 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Cherryville around 830 AM CDT.
This also includes Dillard Mill Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3770 9131 3779 9131 3779 9153 3781 9153
3796 9141 3809 9128 3789 9094 3774 9109
3774 9115 3770 9115
TIME...MOT...LOC 1315Z 233DEG 57KT 3773 9148
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Gosselin1 follow-up statement
798
WWUS53 KLSX 051329
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
829 AM CDT Wed Apr 5 2023
MOC055-221-051345-
/O.CON.KLSX.SV.W.0055.000000T0000Z-230405T1345Z/
Crawford MO-Washington MO-
829 AM CDT Wed Apr 5 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR SOUTHERN CRAWFORD AND SOUTHWESTERN WASHINGTON COUNTIES...
At 829 AM CDT, a severe thunderstorm was located over Cherryville,
moving northeast at 65 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southern Crawford and southwestern Washington Counties, including the
following locations... Davisville and Dillard.
This also includes Dillard Mill Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
St Louis.
&&
LAT...LON 3770 9131 3779 9131 3779 9145 3792 9135
3808 9126 3789 9094 3774 9109 3774 9115
3770 9115
TIME...MOT...LOC 1329Z 233DEG 57KT 3787 9125
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
GosselinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 6:25 AM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Apr 5, 6:25 AM CDT, 1 hour 50 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
625 AM CDT Wed Apr 5 2023
.SHORT TERM... (Through Late Thursday Afternoon)
Issued at 344 AM CDT Wed Apr 5 2023
A round of thunderstorms is passing through our far southeast
Missouri counties. This round is discrete in nature and poses the
most imminent near term threat of tornadoes, although large hail and
damaging winds are also associated with these thunderstorms. At the
time of writing, mean MUCAPE values around the area are in excess of
1500 J/kg. Short range guidance indicates that the atmosphere will
continue to destabilize, only becoming more conducive for severe
thunderstorms. Adding onto the ample instability, LCLs have been
lowering through the evening, and effective and low-level shear and
helicity have been more than sufficient for rotating updrafts.
Multiple cells have been tornado warned along the line of supercells
marching between northern Arkansas and southeast Missouri, and this
expected to continue through the early morning. A tornado watch
extending from southeast Missouri through southwest Illinois
continues until 14z.
Currently, the area of low pressure responsible for yesterday's
anomalous heat and ongoing severe weather across the Mid-Mississippi
Valley is centered in northern Iowa with its cold front dragging
through southwest Missouri into west-central Illinois. Along the
cold front are scattered thunderstorms, many severe. The environment
the line is moving into is only more conducive for severe, so the
threat is expected to continue well into our forecast area. All
hazards are possible along the line, with damaging winds and large
hail being the primary threats. In turn, a severe thunderstorm
watch has been issued from southeast Missouri through northeast
Missouri and west-central Illinois until 15z.
The cold front will slowly move through the area, posing a risk of
severe weather until it exits early this afternoon. As the morning
carries on, the threat for more intense weather will decrease as
parameters gradually wane. By the time the front reaches southeast
Missouri into south-central Illinois, RAP soundings show the CAPE
profile becoming long and skinny, signaling mostly a concern for
hail in these areas.
The aforementioned low pressure system has resulted in increased
pressure gradient winds as it passed earlier this evening. Winds are
expected to remain elevated overnight, but the highest non-
convective winds have likely passed. A wind advisory is still in
place until 12z.
After the passage of the front, conditions will calm considerably.
Winds will be on the downswing, and skies will gradually clear.
Temperatures will fall through the afternoon as cool air advects in,
with afternoon temperatures in the 50s and 60s across the area.
Tomorrow will be similar, albeit not breezy, as temperatures peak
only in the 50s. Lows tonight and tomorrow night will be
similarly cool, landing in the 30s for most areas. In our far
north, temperatures could fall into the high 20s tonight. Although
tonight will be coolest, the potential for frost development is
higher tomorrow night. High pressure will be centered closer to
the CWA, resulting in the calm winds we need for frost
development. The only mitigating factor is cloud cover. Partial
cloud cover expected tomorrow night may inhibit the formation of
frost.
Jaja
.LONG TERM... (Thursday Night through Tuesday)
Issued at 344 AM CDT Wed Apr 5 2023
The long term forecast is blissful and quiet. Aloft, zonal flow
holds through the weekend, leaving us in a very neutral pattern.
Temperatures moderate slowly, exceeding average again by Saturday.
Sunday night holds the only potential for wet weather through
Tuesday night, due to a weak shortwave passing near the CWA. This
feature seems to dampen as it approaches us to the north, lowering
confidence that it will have enough forcing to produce showers
during that timeframe.
Temperatures ramp up Monday as upper level ridging and low-level
southerly flow dominate our sensible weather. There is high
confidence in widespread upper 70s to low 80s highs early next week,
supported by the low spread in the NBM 25th-75th percentile. This is
around 20 degrees above average for this time of year.
Jaja
&&
.AVIATION... (For the 12z TAFs through 12z Thursday Morning)
Issued at 608 AM CDT Wed Apr 5 2023
A cold front currently bisects the forecast area from southwest to
northeast. Thunderstorms line the front with rain following behind.
As thunderstorms pass, expect conditions to deteriorate to MVFR at
times. Behind the front, winds will shift from southerly to
northwesterly, with gusts of 20-30 kts expected. Winds will slowly
diminish during the afternoon, becoming relatively light this
evening. Following the front is an area of stratus, overcast in far
northern Missouri and Iowa and thinning to the south. This will
bring MVFR conditions to northeast Missouri and west-central
Illinois through about 17z. Locations to the south will see these
clouds move through as well, but seeing as the clouds are so thin in
area and are expected to continue scattering with time, there's low
confidence that ceilings will drop to MVFR. Kept a scattered group
in to account for their presence. By this afternoon, conditions will
improve to VFR areawide and remain that way through the remainder of
the TAF period.
Jaja
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory until 7 AM CDT this morning for Audrain MO-Boone
MO-Callaway MO-Cole MO-Franklin MO-Gasconade MO-Jefferson
MO-Knox MO-Lewis MO-Lincoln MO-Marion MO-Moniteau MO-Monroe
MO-Montgomery MO-Osage MO-Pike MO-Ralls MO-Saint Charles MO-
Saint Louis City MO-Saint Louis MO-Shelby MO-Warren MO.
IL...Wind Advisory until 7 AM CDT this morning for Adams IL-Bond IL-
Brown IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jersey
IL-Macoupin IL-Madison IL-Marion IL-Monroe IL-Montgomery IL-
Pike IL-Saint Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Apr 5, 4:11 AM CDT, 4 hours 4 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 411 AM CDT Wed Apr 5 2023 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-060915- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 411 AM CDT Wed Apr 5 2023 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Showers and thunderstorms are expected for portions of the area through early afternoon. Some of these storms may be severe. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Jaja
In the hours before
Local storm report, Apr 5, 4:57 AM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
457 AM CDT WED APR 5 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 AM HAIL 3 SE CARRINGTON 38.78N 92.02W
04/05/2023 E0.88 INCH CALLAWAY MO PUBLIC
&&
MRMLocal storm report, Apr 5, 5:05 AM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
505 AM CDT WED APR 5 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 AM HAIL BOWLING GREEN 39.34N 91.20W
04/05/2023 E0.25 INCH PIKE MO PUBLIC
&&
MRMLocal storm report, Apr 5, 5:28 AM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
528 AM CDT WED APR 5 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 AM HAIL WELLSVILLE 39.07N 91.57W
04/05/2023 E0.88 INCH MONTGOMERY MO EMERGENCY MNGR
&&
MRMLocal storm report, Apr 5, 5:42 AM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
542 AM CDT WED APR 5 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM HAIL JEFFERSON CITY 38.57N 92.19W
04/05/2023 E1.00 INCH COLE MO PUBLIC
DELAYED REPORT FROM FACEBOOK.
&&
MRMLocal storm report, Apr 5, 7:42 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
742 AM CDT WED APR 5 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM TSTM WND DMG 4 NE HARRISBURG 39.18N 92.40W
04/05/2023 BOONE MO LAW ENFORCEMENT
4FT TREE BLOWN OVER N BARNETT SCHOOL RD.
&&
MRBLocal storm report, Apr 5, 7:46 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
746 AM CDT WED APR 5 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM TSTM WND DMG STURGEON 39.24N 92.28W
04/05/2023 BOONE MO LAW ENFORCEMENT
TREE BLOCKING ROADWAY AT N OGDEN ST AND E
STONE ST.
&&
MRBThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 3:02 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Monroe | 43 min |
| Apr 5, 3:27 AM CDT | Tornado Warning | LSX | Madison | 12 min |
| Apr 5, 3:59 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Cole, Moniteau | 46 min |
| Apr 5, 4:19 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Osage | 41 min |
| Apr 5, 4:29 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Montgomery, Pike, Ralls | 46 min |
| Apr 5, 5:07 AM CDT | Severe Thunderstorm Warning | LSX | Pike | 39 min |
| Apr 5, 8:00 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 45 min |
| Apr 5, 8:41 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Francois, Washington | 49 min |
| Apr 5, 8:51 AM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 39 min |
| Apr 5, 9:11 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve | 26 min |
| Apr 5, 1:49 PM CDT | Frost Advisory | LSX | Audrain, Boone, Callaway, Cole, Franklin, Gasconade and 5 more | 19 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.